Alert archive / New York / Frost Advisories in 2005
Frost Advisory 3, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Sep 27, 2005, 3:17 AM EDT for 4 counties in New York. It took effect at Sep 28, 2005, 3:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2005, 3:17 AM EDT (07:17 UTC)
- In effect from
- Sep 28, 2005, 3:00 AM EDT
- Expired
- Sep 28, 2005, 7:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 101 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 270717 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 317 AM EDT TUE SEP 27 2005 NYZ032-033-042-043-272030- /X.NEW.KALY.FR.Y.0003.050928T0700Z-050928T1100Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...WHITEHALL...GRANVILLE 317 AM EDT TUE SEP 27 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY FOR THE SOUTHERN ADIRONDACKS...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY. THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND A COOL AIRMASS IN PLACE ACROSS THE REGION WILL ALLOW TEMPERATURES TO FALL QUICKLY AFTER SUNSET. TEMPERATURES LATE TONIGHT WILL DROP INTO THE MID 30S RESULTING IN AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS71 KALY 272006 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 406 PM EDT TUE SEP 27 2005 NYZ032-033-042-043-280415- /X.CON.KALY.FR.Y.0003.050928T0700Z-050928T1100Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...WHITEHALL...GRANVILLE 406 PM EDT TUE SEP 27 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY. THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND A COOL AIRMASS IN PLACE ACROSS THE REGION WILL ALLOW TEMPERATURES TO FALL QUICKLY AFTER SUNSET. TEMPERATURES LATE TONIGHT WILL DROP INTO THE MID 30S RESULTING IN AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 26, 3:50 PM EDT, 11 hours 27 minutes earlier.
Area forecast discussion, Sep 26, 3:50 PM EDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 350 PM EDT MON SEP 26 2005 .SYNOPSIS... SURFACE LOW PRETTY MUCH ON TARGET WITH CENTER LOCATED NEAR OTTAWA CANADA AT 18Z WITH SHOWERS ASSOCIATED WITH TRAILING COLD FRONT SPREAD OVER ALL BUT THE SOUTHEAST PART OF THE FORECAST AREA. REMAINS OF RITA PRETTY MUCH INTEGRATED INTO EXTRATROPICAL FRONTAL SYSTEM EXTENDING SOUTH FROM THE SURFACE LOW ALONG THE APPALACHIANS TO GEORGIA. SURFACE HIGH DOMINATES THE CENTRAL AND NORTHERN PLAINS WITH A LOW AND ASSOCIATED UPPER TROF IN THE PACIFIC COAST. BROAD AND SHALLOW UPPER TROF OVER THE GREAT LAKES AREA WITH A SHALLOW RIDGE NORTH OF A 500 HPA HIGH OVER TEXAS. .SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... MODELS SLIDE THE FRONTAL SYSTEM EASTWARD ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING WITH THE PRECIP PRETTY MUCH OUT OF THE AREA BY 03Z. THE SURFACE HIGH LOCATED IN THE GREAT PLAINS EDGES EAST AND SHOULD CLEAR SKIES OUT AFTER MIDNIGHT FROM NORTHWEST TO SOUTHEAST. MOS GUIDANCE KEEPS UP WINDS OVERNIGHT WHICH WILL PRECLUDE RADIATIONAL COOLING SO NO FOG IN THE PICTURE TONIGHT. COOLER AIR WILL FLOW INTO THE REGION TUESDAY MORNING WHICH WILL SOMEWHAT OFFSET THE SUNSHINE AND FELT THE NAM MOS HAD A BIT BETTER GRIP ON THE MAX TEMPS THAN THE GFS...WITH HIGHS MOSTLY IN THE 60S WITH A FEW LOW 70S IN OUR SOUTHERN ZONES. THE HIGH CONTINUES TO MOVE EAST TO CENTER OVER THE REGION BY TUESDAY EVENING...AND WITH CLEAR SKIES AND CALM WINDS TEMPERATURES WILL TAKE A NOSEDIVE ONCE THE SUN GOES DOWN. LOWS TUESDAY NIGHT INTO EARLY WEDNESDAY WILL DROP INTO THE UPPER 30S NORTH AND OVER HIGHER ELEVATIONS IN THE CATSKILLS...GREEN MOUNTAINS...AND BERKSHIRES. HAVE GONE A BIT ABOVE GUIDANCE OVER OUR NORTHERN ADIRONDACK ZONES WITH EXPECTED EFFECT OF MOISTURE FROM TREES AND HEAT FROM THE NUMEROUS LAKES IN THAT AREA. WON/T RULE OUT FROST OVER THIS AREA IN THE WEE SMALL HOURS BUT FEEL IF AN ADVISORY IS WARRANTED THAT AN EARLY MORNING ISSUANCE WILL PROVIDE PLENTY OF LEAD TIME. WOULD SUSPECT THAT TOMATOES IN THAT REGION HAVE EITHER ALREADY BEEN KILLED OR THAT GARDENERS ARE PREPARED TO TAKE PROTECTIVE MEASURES ANYHOW. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... ON WEDNESDAY THE HIGH WILL SLIDE EAST INTO THE ATLANTIC AS A SURFACE TROF MOVES INTO THE OHIO VALLEY. THE TWO WILL SET UP A SOUTHERLY CIRCULATION AROUND THE SOUTH AND WEST OF THE HIGH BRINGING WARM AIR IN OFF THE OCEAN WHICH IS NEAR ITS MAXIMUM TEMPERATURE AT THIS TIME OF YEAR...SO TEMPERATURES WILL ROCKET UP FROM THE 30S AND 40S AT DAYBREAK INTO THE UPPER 60S AND LOW 70S BY AFTERNOON...NOT BAD FOR THIS TIME OF THE YEAR. THE SUMMER-LIKE WEATHER WILL BE BRIEF AS THE FRONTAL SYSTEM MOVES INTO WESTERN NEW YORK LATE WEDNESDAY EVENING AND ZIPS ACROSS THE EMPIRE STATE DURING THE MIDDLE OF THE NIGHT WITH FRONT JUST EAST OF THE HUDSON RIVER BY 12Z THURSDAY. BY NOON THURSDAY THE FRONT IS WELL TO THE EAST OF THE FORECAST AREA AS ANOTHER HIGH CHASES AFTER IT FROM THE MISSISSIPPI VALLEY. THE DOOR OPENS ONCE AGAIN FOR SOME MORE CANADIAN AIR AND WE MAY POSSIBLY GET A FREEZE IN THE ADIRONDACKS AND THE HIGHER ELEVATIONS OF OUR VERMONT ZONES FRIDAY MORNING. THE HIGH MOVES EAST TO DELAWARE BY EARLY FRIDAY AFTERNOON AND CONTINUES INTO THE ATLANTIC FRIDAY NIGHT BUT EXTENDS FAR ENOUGH WEST TO KEEP OUR WEATHER DRY OVER THE WEEK END. A CANADIAN HIGH AND A LOW OVER THE MARITIMES TEAM UP TO DROP A BACKDOOR COLD FRONT THROUGH THE REGION ON MONDAY. && .AVIATION... MVFR TO IFR CONDITIONS WITH MOUNTAINS OBSCURED LATE THIS AFTERNOON AND EARLY THIS EVENING DUE TO LOW CLOUDS...RAIN... AND MIST. CONDITIONS WILL IMPROVE LATER THIS EVENING FROM NORTHWEST TO SOUTHEAST AND THE ENTIRE AREA SHOULD ENJOY VFR CONDITIONS TUESDAY AND TUESDAY EVENING. THE WEATHER WILL BE FAVORABLE FOR RADIATIONAL COOLING TUESDAY NIGHT SO FOG WILL RESULT IN LOCALIZED MVFR TO IFR VISIBILITY AFTER MIDNIGHT ESPECIALLY IN VALLEYS AND CLOSE TO BODIES OF WATER. THE FOG WILL DISSIPATE AN HOUR OR TWO AFTER SUNRISE. && .HYDROLOGY... SOME AREAS NORTH AND WEST OF ALBANY HAVE HAD AS MUCH AS AN INCH OF BADLY NEEDED RAIN. ONE TO TWO INCHES IS POSSIBLE FROM THE MOHAWK VALLEY TO THE ADIRONDACKS WITH LOWER AMOUNTS FARTHER SOUTH AND EAST. IT APPEARS THE BONE DRY HOUSATONIC VALLEY WILL ONLY GET HALF TO THREE QUARTERS OF AN INCH...ENOUGH TO GREEN UP THE GRASS. NO FLOODING IS EXPECTED SAVE SOME PONDING OF WATER ON ROADS AND PARKING AREAS. IT HAS BEEN VERY DRY THIS MONTH...WITH MUCH OF THE REGION HAVE A ONE TO TWO INCH DEFICIT OF RAINFALL. WITH HIGH PRESSURE BUILDING BACK INTO THE REGION TUESDAY...DRY WEATHER WILL RETURN. LOOKING THROUGH THE END OF THE WEEK...IT LOOKS LIKE THE SYSTEM THURSDAY WILL BRING ABOUT A HALF INCH OF RAIN TO THE REGION. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...LONG TERM...RCK AVIATION...RCK HYDROLOGY...RCK
Hazardous weather outlook, Sep 26, 7:32 PM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 732 PM EDT MON SEP 26 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 732 PM EDT MON SEP 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in New York, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.